QUICKLINKS AND VIEW OPITONS
20-year-old woman gained 40 lbs in one year while using Depo-Provera for birth control
Monday, September 17, 2007 7:11 am Email this article
Here is a short story from a 24-year-old woman who, at the age of 20, gained 40 pounds in one year after she was given Depo-Provera for birth control.
I only wish I found this article before my Dr. suggested Depo-Provera as birth control. About 4 years ago, I started on Depo, and after 1 year, and 40 lbs added on to my tiny 5’2” frame- I quit it, and got an IUD instead (no drugs).
I have always been an active person (I’m a distance runner- at least 6 miles a day), and my diet has always been very regulated. During my use of depo, my dietary habits hadn’t changed, and I was actually more active physically- Depo was the only factor.
I have actually met 2 other girls with the same adverse affects- a nurse who gained 60 lbs, but lost it all in 2 years after ending her Depo injections.
It has now been 3 years for me- my breasts are permanently larger, as well as my hips.
I am still struggling with weight in a way I never have.
I hope, for the sake of other women, that my use of depo coincided with a natural lowering of my metabolism. If it did not, it seems that depo has had some rare, but permanent affects on my body.
I am not really “old enough” to have a drop in metabolism - I started Depo at age 20, and I am now just 24.
Here comments were posted here. I decided to post it as an article so that more people would see it.
Articles on the same subject can be found here:
Please feel free to share your comments about this article.
© Copyright 2003-2017 - Larry Hobbs - All Rights Reserved.